MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140402
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a lassostar nav circular mapping catheter and a ripped catheter issue occurred.During insertion of the lassostar into the y-connector, the lassostar got stuck after about 3cm.When pulling the lassostar out, it ripped.A new y-connector and a new lassostar we¿re needed.The surgery was delayed by five minutes.Additional information was received on 03-aug-2023.It ripped while trying to introduce into the heliostar.There was visible damage on the shaft of the catheter.There is no picture available.There was no patient consequence.
 
Additional Manufacturer Narrative
B3.Date of event: the event date is unknown.As a result, the 1st day of the year has been entered as the event date.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Initially, it was reported that a patient underwent a cardiac ablation procedure with a lassostar nav circular mapping catheter and a ripped catheter issue occurred.During insertion of the lassostar into the y-connector, the lassostar got stuck after about 3cm.When pulling the lassostar out, it ripped.A new y-connector and a new lassostar we¿re needed.The surgery was delayed by five minutes.The ripped catheter issue remains assessed as mdr reportable.The additional finding of the broken shaft was also assessed as mdr reportable.The awareness date is 23-oct-2023.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation on 17-oct-2023.A visual inspection was performed following bwi procedures.Visual analysis revealed that the catheter shaft was observed broken, leaving internal components exposed.The damage observed could have been caused during removal of the catheter after the procedure, or the manipulation of the catheter during the procedure; however, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device number lot 30954747l and no internal actions related to the complaint were found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17599819
Report Number2029046-2023-01833
Device Sequence Number20368180
Product Code DRF
UDI-Device Identifier10846835020342
UDI-Public10846835020342
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Catalogue NumberD140402
Device Lot Number30954747L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_HELIOSTAR CATHETER.
Patient SexUnknown